Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 270, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 10, 2011, 3:56 PM CDT for Bibb County, Perry County, Alabama. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2011, 3:56 PM CDT (20:56 UTC)
- Expired
- Jun 10, 2011, 4:27 PM CDT
- In force
- 31 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Bibb County, AL, Perry County, AL
The radar
The Birmingham radar (KBMX), 61 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 4:15 PM CDT | TSTM WND DMG | 5 S Brent, AL | LIMBS DOWN NEAR TALLADEGA NATIONAL FOREST SOUTH OF BRENT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 539 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
615 WUUS54 KBMX 102056 SVRBMX ALC007-105-102145- /O.NEW.KBMX.SV.W.0270.110610T2056Z-110610T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 356 PM CDT FRI JUN 10 2011 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BIBB COUNTY IN ALABAMA... NORTHEASTERN PERRY COUNTY IN ALABAMA... * UNTIL 445 PM CDT * AT 351 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF HARRISBURG...OR 9 MILES SOUTH OF BRENT...AND MOVING WEST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... HARRISBURG AND ELLARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3270 8738 3295 8736 3289 8704 3274 8704 TIME...MOT...LOC 2056Z 093DEG 5KT 3281 8715 $$ 27
2 follow-up statements
844 WWUS54 KBMX 102116 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 416 PM CDT FRI JUN 10 2011 ALC007-105-102145- /O.CON.KBMX.SV.W.0270.000000T0000Z-110610T2145Z/ BIBB AL-PERRY AL- 416 PM CDT FRI JUN 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL PERRY AND SOUTHWESTERN BIBB COUNTIES UNTIL 445 PM CDT... AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF HARRISBURG...OR 9 MILES SOUTH OF BRENT...MOVING WEST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... HARRISBURG AND ELLARDS. TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3288 8707 3274 8707 3270 8738 3295 8736 TIME...MOT...LOC 2116Z 093DEG 5KT 3281 8718 $$ 27
943 WWUS54 KBMX 102127 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 427 PM CDT FRI JUN 10 2011 ALC007-105-102137- /O.CAN.KBMX.SV.W.0270.000000T0000Z-110610T2145Z/ BIBB AL-PERRY AL- 427 PM CDT FRI JUN 10 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PERRY AND SOUTHWESTERN BIBB COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3288 8707 3274 8707 3270 8738 3295 8736 TIME...MOT...LOC 2127Z 093DEG 5KT 3281 8720 $$ 27
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:15 PM CDT, 41 minutes earlier.
Area forecast discussion, Jun 10, 3:15 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 315 PM CDT FRI JUN 10 2011 .DISCUSSION... NOW THAT THE UPPER LEVEL RIDGE HAS WEAKENED SIGNIFICANTLY AND LOW LEVEL MOISTURE CONTINUES TO INCREASE...EXPECT BETTER RAIN COVERAGE ACROSS CENTRAL ALABAMA. COVERAGE WILL BE ISOLATED TO SCATTERED THROUGH THE WEEKEND AND POSSIBLY THROUGH EARLY NEXT WEEK. THE HIGHER AMOUNT OF MOISTURE WILL ALSO INCREASE THE THREAT OF MICROBURST PRODUCING STORMS. FREEZING LEVELS ARE STILL RUNNING LOW...SO LARGE HAIL COULD ALSO BE POSSIBLE. NOT SEEING ANY CHANGE IN THIS PATTERN UNTIL EARLY NEXT WEEK. MODELS CONTINUE TO SUGGEST THAT THE UPPER RIDGE WILL CONTINUE TO SLIDE MORE TO THE WEST. THIS WILL SET UP A NORTHWESTERLY FLOW ALOFT WHICH WILL PUT US AT RISK FOR MESOSCALE CONVECTIVE SYSTEMS...OTHERWISE KNOWN AS MCS. NAM IS ALREADY SUGGESTING THAT WE COULD SEE SOMETHING ON MONDAY WHERE AS THE GFS SHOWS ACTIVITY AS EARLY AS SUNDAY. EITHER WAY...GLOBAL MODELS CONTINUE TO SUGGEST AN ACTIVE PATTERN FOR MOST OF NEXT WEEK. HARD TO PIN-POINT WHEN THESE SYSTEMS COULD MOVE THROUGH. SO FOR NOW...DID NOT ATTEMPT TO DO ANYTHING SPECIAL WITH POPS JUST YET. TEMPERATURE WISE...THE INCREASE IN MOISTURE WILL ACTUALLY HELP KEEP TEMPERATURES DOWN SOME. WE SHOULD SEE CUMULUS CLOUDS JUST ABOUT EVERY DAY. NEVER THE LESS...HEAT INDEX VALUES WILL REMAIN HIGH DUE TO THE INCREASE IN MOISTURE. 10/ARM && .AVIATION...18Z TAF DISCUSSION. WITH CUMULUS FIELD ONLY JUST NOW POPPING AROUND CENTRAL ALABAMA... HAVE DECIDED TO PUSH BACK THE VCTS AT ALL SITES TO THE 20-22Z TIME FRAME. THERE IS A GOOD CHANCE THAT WE WILL SEE AT LEAST A SCATTERED AMOUNT OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON...AS WE CONTINUE TO SEE THE SAME TYPE OF FEATURE ON VISIBLE SATELLITE THAT WAS RESPONSIBLE FOR YESTERDAYS CONVECTIVE ACTIVITY ACROSS GEORGIA AND EASTERN ALABAMA. FLIGHT CATEGORIES SHOULD REMAIN VFR...UNLESS NEAR ONE OF THESE STORMS THIS AFTERNOON...WHERE VIS COULD DROP FOR A SHORT PERIOD OF TIME. THERE COULD ALSO BE VERY GUSTY WINDS WITH ANY OF THESE STORMS THAT DO DEVELOP...SO THEY WILL NEED TO BE MONITORED. TAFS WILL BE AMENDED ACCORDINGLY THE AFTERNOON. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 27 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 92 67 90 65 / 20 40 20 30 20 ANNISTON 69 94 67 95 67 / 30 40 20 30 20 BIRMINGHAM 73 95 71 96 71 / 20 40 20 30 20 TUSCALOOSA 69 96 70 97 69 / 20 30 20 30 20 CALERA 70 95 69 93 69 / 30 40 20 30 20 AUBURN 70 92 70 93 72 / 30 30 20 30 20 MONTGOMERY 71 94 68 94 70 / 30 30 20 30 20 TROY 69 95 67 94 65 / 30 30 20 30 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 10, 2:08 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 208 PM CDT FRI JUN 10 2011 ALZ011>015-017>050-111908- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 208 PM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 27
In the hours before
Special weather statement, Jun 10, 2:05 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 205 PM CDT FRI JUN 10 2011 ALZ040-041-101930- AUTAUGA AL-DALLAS AL- 205 PM CDT FRI JUN 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN AUTAUGA AND EASTERN DALLAS COUNTIES UNTIL 230 PM CDT... AT 202 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR BURNSVILLE...OR 7 MILES SOUTHEAST OF VALLEY GRANDE...MOVING SOUTHWEST AT 5 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... VALLEY GRANDE... BARRETT CREEK... SELMA DRAG STRIP... SUMMERFIELD... && LAT...LON 3230 8696 3254 8708 3258 8684 3242 8675 TIME...MOT...LOC 1905Z 062DEG 5KT 3246 8689 27
Local storm report, Jun 10, 2:41 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
241 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 3 NE VALLEY GRANDE 32.56N 86.95W
06/10/2011 E1.00 INCH DALLAS AL EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED ON COUNTY ROAD 84 JUST OFF OF
COUNTY ROAD 63 BETWEEN VALLEY GRANDE AND PLANTERSVILLE.
&&
JTALLEYSpecial weather statement, Jun 10, 2:42 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 242 PM CDT FRI JUN 10 2011 ALZ024-025-102015- JEFFERSON AL-SHELBY AL- 242 PM CDT FRI JUN 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHELBY AND SOUTHERN JEFFERSON COUNTIES UNTIL 315 PM CDT... AT 239 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR OAK MOUNTAIN STATE PARK...OR NEAR CHELSEA...MOVING NORTHWEST AT 5 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... PELHAM... HOOVER... VESTAVIA HILLS... MOUNTAIN BROOK... HIGHLAND LAKES... && LAT...LON 3339 8691 3353 8670 3332 8654 3321 8671 TIME...MOT...LOC 1942Z 142DEG 5KT 3334 8669 27
Local storm report, Jun 10, 3:12 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
312 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL 2 NNE CHELSEA 33.35N 86.63W
06/10/2011 E1.75 INCH SHELBY AL PUBLIC
GOLFBALL SIZED HAIL REPORTED COVERING THE GROUND ON
CHESER PARK DRIVE OFF OF HIGHWAY 280.
&&
JTALLEYLocal storm report, Jun 10, 3:44 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
344 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 2 NE BRENT 32.96N 87.14W
06/10/2011 E1.00 INCH BIBB AL AMATEUR RADIO
QUARTER SIZED HAIL REPORTED ON HIGHWAY 25 NEAR HIGHWAY 82
IN CENTREVILLE
&&
JTALLEYSpecial weather statement, Jun 10, 3:50 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 350 PM CDT FRI JUN 10 2011 ALZ014-102115- WINSTON AL- 350 PM CDT FRI JUN 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WINSTON COUNTY UNTIL 415 PM CDT... AT 346 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR CORINTH REC AREA...OR 6 MILES NORTHWEST OF ARLEY... MOVING WEST AT 5 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MORELAND... CORINTH REC AREA... HOUSTON RECREATIONAL AREA... DOUBLE SPRINGS... WINSTON FREE STATE BARN... && LAT...LON 3403 8747 3425 8749 3424 8717 3407 8716 TIME...MOT...LOC 2050Z 078DEG 5KT 3415 8728 27
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:05 PM CDT | Special Weather Statement | BMX | Randolph | 40 min |
| Jun 9, 7:21 PM CDT | Special Weather Statement | BMX | Cherokee | 39 min |
| Jun 9, 7:41 PM CDT | Special Weather Statement | BMX | Barbour | 49 min |
| Jun 9, 8:23 PM CDT | Special Weather Statement | BMX | Clay | 52 min |
| Jun 9, 9:02 PM CDT | Special Weather Statement | BMX | Pike | 43 min |
| Jun 9, 9:05 PM CDT | Special Weather Statement | BMX | Pike | 40 min |
| Jun 10, 2:05 PM CDT | Special Weather Statement | BMX | Dallas | 25 min |
| Jun 10, 2:29 PM CDT | Severe Thunderstorm Warning | BMX | Dallas, Perry | 46 min |
| Jun 10, 2:42 PM CDT | Special Weather Statement | BMX | Shelby | 33 min |
| Jun 10, 2:59 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 29 min |
| Jun 10, 3:26 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Perry | 34 min |
| Jun 10, 3:34 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 41 min |
| Jun 10, 3:42 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa | 48 min |
| Jun 10, 3:50 PM CDT | Special Weather Statement | BMX | Winston | 25 min |
| Jun 10, 4:19 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 41 min |
| Jun 10, 4:24 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 20 min |
| Jun 10, 4:30 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 45 min |
| Jun 10, 4:38 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 37 min |
| Jun 10, 5:06 PM CDT | Special Weather Statement | BMX | Walker | 39 min |
| Jun 10, 5:32 PM CDT | Special Weather Statement | BMX | Hale | 43 min |
| Jun 10, 5:37 PM CDT | Special Weather Statement | BMX | Marengo | 38 min |
| Jun 10, 6:01 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 44 min |
| Jun 10, 6:07 PM CDT | Special Weather Statement | BMX | Fayette | 38 min |
| Jun 10, 6:36 PM CDT | Special Weather Statement | BMX | Sumter | 39 min |
| Jun 10, 6:40 PM CDT | Special Weather Statement | BMX | Shelby | 50 min |
| Jun 10, 6:55 PM CDT | Special Weather Statement | BMX | St. Clair | 50 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.